I’m sza, and I take Abilify, Lamictal (anti-epileptic that treats mood disorders as well), and busperone.
I get my injections so I don’t forget to take the pills (which I was).
It just dawned on me it’s been many months since I last took lamictal. When I used to skip it, is was because I wanted a beer or something, but now that I’m cutting that out, I should really start again. I never meant to go without it, it just happened and since it wasn’t “the AP” I just figured whatever.
I noticed my sleep is off and so is my mood. I’m depressed and fatigued and lazy. I sleep 8 hours straight, which is highly unusual for me, as for the last x years I actually only sleep in 3.5 hour shifts and then get up for another hour or two before returning to sleep. It just kind of hit me on the head that this wasn’t entirely just stress from my sudden unemployment or the conference I was supposed to speak at (I postponed it until next conference in the fall, by the way, I was too mind blocked to work)…it was the lack of lamictal, too.
I now wonder if I had been on lamictal these past few months, could I have gotten my act together and redo my presentation in time for the conference? I’ll never know, but I guess this serves as a word of warning to others: don’t underestimate the impact your meds have on your functioning. Even “well” and off meds doesn’t mean “optimal”. It’s still taking me time to realize that “optimal” means being on some kind of med and exercising and eating right.
Stay on meds, ladies and gents! I wish I had.